| Model Number |
DWF602B |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fall (1848); Limb Fracture (4518)
| Date of Event |
07/03/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.The device remains implanted in the patient.
Event or Problem Description
It was reported that the patient had a periprosthetic fracture of the reversed shoulder prosthesis which required reoperation with a osteosynthesis plate.
Additional Manufacturer Narrative
The reported event could be confirmed.The device was not returned but evidences were provided, based on provided x-rays which matches the alleged failure (postoperative periprosthetic fracture).Since x-rays and additional data were provided, the opinion of a medical expert was sought and stated as following: "the vancouver b1 periprosthetic fracture is well visible on the x-ray"."yes, it is very likely that the earlier fracture and fracture surgeries may have weakened the bone and made the patient more vulnerable for this fracture.This fracture type is common in traumatic fractures around a well-fixed prosthesis.I have the impression that a former screw hole of an earlier plate may have weakened the bone, leading to this fracture type due to the patient¿s fall".Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by a traumatic event (patient's fall, failure helped by the patient¿s previous medical events).A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.
Event or Problem Description
It was reported that the patient had a periprosthetic fracture of the reversed shoulder prosthesis which required reoperation with a osteosynthesis plate.Update: the fracture occurred following a fall on (b)(6) 2020.